Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 421, NWS Norman, OK

June 11, 2004Hardeman County, Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2004, 7:54 PM CDT for Hardeman County, Wilbarger County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2004, 7:54 PM CDT (00:54 UTC)
Expired
Jun 11, 2004, 8:45 PM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Hardeman County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 57 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 5:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2004-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2004-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2907 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS54 KOUN 120054
SVROKC
TXC197-487-120145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT FRI JUN 11 2004

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDEMAN COUNTY IN NORTHERN TEXAS
  WILBARGER COUNTY IN NORTHERN TEXAS

* UNTIL 845 PM CDT

* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 10 MILES SOUTH OF MEDICINE MOUND...MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHILLICOTHE AND MEDICINE MOUND

HAIL UP TO THE SIZE OF HALF DOLLARS IS LIKELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3409 9972 3406 9949 3399 9945 3416 9929
      3430 9948

$$
CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:45 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 11, 3:45 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT FRI JUN 11 2004

.DISCUSSION...
STORM CHANCES ACROSS FA THIS AFTERNOON/EVENING ARE LOW.  18Z
SOUNDING INDICATES STRONG CAPPING INVERSION AND CONVERGENCE
ALONG DRYLINE IS MUCH WEAKER THAN THURSDAY.  WILL STILL MAINTAIN
20 POPS FOR 4 TO 5 HOUR PERIOD FOR THIS EVENING.  LLJ WILL
STRENGTHEN THIS EVENING/OVERNIGHT WITH AXIS ACROSS WESTERN
PARTS OF FA.

BETTER DYNAMICS FOR STORMS ON SATURDAY AS UPPER JET OVER NORTHERN
MEXICO APPROACHES THE AREA.  BELIEVE THAT FARTHER WEST POSITION
OF SURFACE LOW/DRYLINE PER GFS WILL VERIFY CLOSER THAN ETA SATURDAY
AFTERNOON.  BOTH ETA AND GFS HAVE SOMEWHAT OF A SIGNAL FOR AN
MCS TO OUR NORTHEAST SATURDAY NIGHT AS LLJ DEVELOPS.  UNCERTAIN
ON MESO-SCALE ISSUE OF OUTFLOW BOUNDARY AND MOVEMENT OF THIS
SYSTEM.  FOR NOW WILL MAINTAIN SLIGHT/CHANCE POPS FOR
SUNDAY BUT ADDITIONAL BOUNDARIES MAY COMPLICATE FORECAST
FOR SUNDAY AFTERNOON AND EVENING.

GFS BUILDS UPPER RIDGE TO THE WEST EARLY NEXT WEEK WITH
FRONTAL BOUNDARY REMAINING TO THE NORTH.  THEN BY THE MIDDLE
OF NEXT WEEK...WEAKNESS OF SHEAR AXIS IN RIDGE LOOKS SIMILAR
TO SETUP THAT PRODUCE DECENT RAINFALL AMOUNTS EARLIER THIS
WEEK.  FOR NOW WILL LEAVE EXTENDED SIMILAR TO PREVIOUS
FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  91  70  90 /  20  30  30  30
HOBART OK         69  94  69  94 /  10  30  20  20
WICHITA FALLS TX  73  94  72  93 /  20  30  20  20
GAGE OK           65  95  68  91 /   0  30  20  10
PONCA CITY OK     71  90  71  89 /  20  20  30  30
DURANT OK         72  91  72  89 /  10  10  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

SIX

EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 11, 12:40 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1240 PM CDT FRI JUN 11 2004

OKZ004>048-050>052-TXZ083>090-121200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
IN AN AREA MAINLY EAST OF A LINE FROM CHEROKEE...TO QUANAH
TEXAS...AND WEST OF A LINE FROM SEMINOLE...TO HENRIETTA TEXAS.

TIMING...
MAINLY FROM 4 PM THROUGH 10 PM.

IMPACTS...
HAIL TO THE SIZE OF QUARTERS AND WINDS TO 65 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER.

DISCUSSION...
A DRYLINE DEVELOPING OVER THE EASTERN TEXAS PANHANDLE...AND
SOUTHWEST OKLAHOMA...IS EXPECTED TO MOVE EASTWARD TO NEAR A LINE
FROM MEDFORD...TO BINGER...FREDERICK...AND KNOX CITY TEXAS BY LATE
AFTERNOON. ALTHOUGH A CAPPING INVERSION OVER THE AREA WILL BE
DIFFICULT TO OVERCOME...CONVERGENCE ALONG THE DRYLINE...MAY BE
SUFFICIENT FOR ISOLATED TO SCATTERED THUNDERSTORMS BY LATE
AFTERNOON. AN EXTREMELY UNSTABLE AIRMASS...COMBINED WITH SUFFICIENT
VERTICAL WIND SHEAR...WILL SUPPORT THE POSSIBILITY OF A FEW STORMS
BEING ACCOMPANIED BY LARGE HAIL AND DAMAGING DOWNBURST WINDS.

THE CAPPING INVERSION WILL REDEVELOP BY EARLY OR MID EVENING...
RESULTING IN DIMINISHED CHANCES OF ADDITIONAL THUNDERSTORMS. LATER
IN THE NIGHT AS THE LOW LEVEL JET DEVELOPS...NEW HIGHER BASED
THUNDERSTORMS MAY DEVELOP ACROSS THE AREA...WITH SMALL HAIL POSSIBLE
WITH A FEW OF THESE STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH THURSDAY. A COLD FRONT IS EXPECTED TO APPROACH THE REGION
AROUND TUESDAY...WHICH WILL INCREASE THE CHANCE FOR MORE WIDESPREAD
RAIN ACTIVITY TUESDAY AND WEDNESDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

JAMES

EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.

In the hours before

Special weather statement, Jun 11, 6:23 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT FRI JUN 11 2004

OKZ012-013-112335-
GARFIELD OK-NOBLE OK-
623 PM CDT FRI JUN 11 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND NOBLE COUNTIES.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF GARBER AT
621 PM CDT...MOVING NORTHEAST AT 25 MPH.

ALTHOUGH THE STORM IS NOT CURRENTLY SEVERE... IT IS BEING MONITORED
FOR FURTHER INTENSIFICATION... AND POSSIBLE WARNINGS.

CJS
Special weather statement, Jun 11, 7:06 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT FRI JUN 11 2004

TXZ084-120015-
FOARD TX-
706 PM CDT FRI JUN 11 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 26 MILES SOUTH OF CROWELL AT 706 PM
CDT...MOVING NORTHEAST AT 25 MPH.

PEOPLE IN FOARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

CJS
Local storm report, Jun 11, 7:13 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             3 W TRUSCOTT            33.75N 99.85W
06/11/2004  1.00 INCH        KNOX               TX   CO-OP OBSERVER

&&

TY/LS
Local storm report, Jun 11, 7:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             10 SW CROWELL           33.88N 99.85W
06/11/2004  1.75 INCH        FOARD              TX   PUBLIC

&&

TY/LS
Local storm report, Jun 11, 7:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             CROWELL                 33.98N 99.72W
06/11/2004  1.75 INCH        FOARD              TX   PUBLIC

&&

TY/LS
Special weather statement, Jun 11, 7:46 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT FRI JUN 11 2004

TXZ083-085-120100-
HARDEMAN TX-WILBARGER TX-
746 PM CDT FRI JUN 11 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND WILBARGER
COUNTIES.

A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF MEDICINE MOUND AT
746 PM CDT...MOVING NORTHEAST AT 30 MPH. ALTHOUGH THE STORM REMAINS
SEVERE... RECENT RADAR TRENDS INDICATE SOME WEAKENING.

PEOPLE IN HARDEMAN AND WILBARGER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

CJS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:13 PM CDTSevere Thunderstorm WarningOUNFoard, Knox62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.